Volume 9, issue 1 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
Infinite product decomposition of orbifold mapping spaces

Hirotaka Tamanoi

Algebraic & Geometric Topology 9 (2009) 569–592

Physicists showed that the generating function of orbifold elliptic genera of symmetric orbifolds can be written as an infinite product. We show that there exists a geometric factorization on space level behind this infinite product formula, and we do this in the much more general framework of orbifold mapping spaces, where factors in the infinite product correspond to finite connected coverings of domain spaces whose fundamental groups are not necessarily abelian. From this formula, a concept of geometric Hecke operators for functors emerges. This is a nonabelian geometric generalization of the usual Hecke operators. We show that these generalized Hecke operators indeed satisfy the identity of the usual Hecke operators for the case of 2–dimensional tori.

Hecke operators, orbifold elliptic genus, orbifold Euler characteristic, orbifold mapping space, orbifold loop space, symmetric orbifold, wreath product orbifold
Mathematical Subject Classification 2000
Primary: 55N20, 55N91
Received: 1 July 2008
Revised: 20 February 2009
Accepted: 26 February 2009
Published: 30 March 2009
Hirotaka Tamanoi
Department of Mathematics
University of California Santa Cruz
1156 High Street
Santa Cruz, CA 95064
United States